Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 19, 2018, 3:41 AM EDT for Decatur County, Seminole County, Georgia; 4 counties in Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2018, 3:41 AM EDT (07:41 UTC)
- Expired
- Mar 19, 2018, 4:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL, Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 57 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 4:00 AM EDT | TSTM WND DMG | 2 Nw Quincy, FL | TREE DOWN ON SOLOMAN DAIRY ROAD ON MONDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WUUS52 KTAE 190741
SVRTAE
FLC013-039-063-077-GAC087-253-190830-
/O.NEW.KTAE.SV.W.0008.180319T0741Z-180319T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
341 AM EDT MON MAR 19 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in the Panhandle of Florida...
Northern Calhoun County in the Panhandle of Florida...
Gadsden County in Big Bend of Florida...
Northern Liberty County in Big Bend of Florida...
Southern Decatur County in southwestern Georgia...
Southeastern Seminole County in southwestern Georgia...
* Until 430 AM EDT/330 AM CDT/
* At 341 AM EDT/241 AM CDT/, a severe thunderstorm was located 10
miles west of Chattahoochee, or 15 miles southeast of Marianna,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Quincy, Blountstown, Havana, Marianna, Greensboro, Chattahoochee,
Sneads, Gretna, Bristol, Grand Ridge, Altha, Attapulgus, Rock
Bluff, Moose Pond, Clarksville, Ocheesee, Juniper, Douglas City,
Selman and Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3079 8523 3086 8485 3071 8438 3069 8438
3068 8430 3066 8430 3037 8468 3025 8481
3053 8539 3057 8538 3057 8543
TIME...MOT...LOC 0741Z 294DEG 43KT 3066 8502
HAIL...1.00IN
WIND...60MPH
$$
ADL1 follow-up statement
324
WWUS52 KTAE 190809
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
409 AM EDT MON MAR 19 2018
FLC013-039-063-077-GAC087-253-190830-
/O.CON.KTAE.SV.W.0008.000000T0000Z-180319T0830Z/
Jackson FL-Calhoun FL-Gadsden FL-Liberty FL-Decatur GA-Seminole GA-
409 AM EDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM
EDT/330 AM CDT/ FOR SOUTHEASTERN JACKSON AND NORTHEASTERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN AND NORTHERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA...SOUTHERN DECATUR AND SOUTHERN
SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA...
At 408 AM EDT/308 AM CDT/, a severe thunderstorm was located near
Greensboro, or near Quincy, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Quincy, Blountstown, Havana, Greensboro, Chattahoochee, Sneads,
Gretna, Bristol, Altha, Rock Bluff, Ocheesee, Juniper, Douglas City,
Selman, Florence, Jamieson, Recovery, Chipola, Laingkat and Kennys
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 8499 3082 8475 3071 8438 3069 8438
3068 8430 3066 8430 3037 8468 3025 8481
3054 8528
TIME...MOT...LOC 0808Z 294DEG 43KT 3053 8467
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 1:14 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 19, 1:14 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 114 AM EDT Mon Mar 19 2018 .AVIATION [Through 06Z Tuesday]... A cluster of showers and thunderstorms is moving into our western areas as of 05Z, and will move from west to east across our area during the next few hours. Widespread MVFR/IFR visibility with brief LIFR, lightning, mainly small hail, and gusty winds are possible with these storms. Drizzle and patchy fog could lead to continued reduced visibility, along with IFR/LIFR cigs, behind the storms through 12-13Z. Cigs will gradually return to VFR by Monday afternoon, but scattered showers and storms (possibly severe) could return by late afternoon/early evening. && .PREV DISCUSSION [834 PM EDT]... .NEAR TERM [Through Tonight]... A few light showers originating from the seabreeze have developed out ahead of the advancing convective complex to the west along the Florida Gulf Coast at this hour. This activity is expected to remain weak. With instability being limited by cloud cover this afternoon, the severe weather threat this afternoon remains largely conditional on any mesoscale interactions (differential heating zones, sea- breeze/boundary interactions, cell mergers) as the aforementioned convective complex moves into the region later this evening. Given the available shear profile and relatively poor lapse-rates, the main threat with this initial wave through this evening will be damaging wind gusts, though this threat is on the low side through this evening. The latest hi-res model runs continues to show a second round of intense convection developing overnight(generally around/after 06Z) associated with a subtle shortwave interacting with the warm front along the eastern Gulf Coast. In addition to increasing bulk shear across the region, steeper lapse rates will finally work into the region from the northwest. This combination of shear, moisture, and increased instability will yield a threat for hail, damaging winds, and even tornadoes, as forecast hodographs are favorable to support rotating updrafts into Monday morning, as the warm front lifts northward. The timing and coverage of this wave will directly affect the evolution of the severe threat during the day Monday, as discussed in the short term period. .SHORT TERM [Monday Through Tuesday Night]... A weak shortwave, south of the main +PV core moving through the Tennessee Valley, will pass over the region on Monday. As it does so it will aid convective development along the coastal front, as well as along a warm front draped across southeast Alabama and south Georgia. Should convection tonight not be too intense or widespread, the confidence in severe weather on Monday will be higher. The atmosphere will be much more supportive of severe thunderstorm development on Monday than overnight tonight, with rather steep lapse rates and plenty of deep/low layer shear and instability. The presence of a warm front across south Georgia also increases the potential for tornadoes, with damaging winds and marginally severe hail also possible. As showers and thunderstorms move northeast out of the region on Monday evening, there should be a lull in activity before the approach of the cold front late Monday night. Due to the activity in the afternoon, it appears less likely that the front will produce much organized severe weather overnight Monday. However, with the front still in the southeast Big Bend on Tuesday morning and afternoon, there is a small window of time where severe weather would be probable in this region. The SPC has placed portions of Taylor, Lafayette, and dixie counties in an Enhanced Risk for severe weather on Tuesday. The main threats Tuesday would be damaging winds, tornadoes, and severe hail. Seasonable lows and drier conditions are expected beginning Tuesday night. .LONG TERM [Wednesday Through Sunday]... The eastern CONUS trough will remain in place through the end of the week before transitioning to a more zonal regime over the weekend. Seasonable temperatures are expected through the end of the week, gradually rising above average by the weekend. No rain is expected. .MARINE... Cautionary conditions may begin as early as Monday, with showers and thunderstorms from tonight through Tuesday morning. Behind the cold front on Tuesday winds will quickly increase to solid Advisory levels with gusts to Gale force possible. Advisory conditions should taper off by Wednesday night, falling below Cautionary levels by Thursday night. .FIRE WEATHER... Humid conditions are forecast into Tuesday. Deep mixing heights and strong transport winds will produce very high dispersion indices on Tuesday. Much drier air will arrive behind a cold front for Wednesday through Friday. However, red flag conditions are not anticipated at this time. .HYDROLOGY... Widespread flooding is not expected as average rainfall amounts are forecast to be around 1-2" through Tuesday. Isolated higher amounts 2-4" are possible (mainly east of the Apalachicola and Chattahoochee rivers). It's not out of the question that some minor localized flooding could occur in places getting those higher amounts. No rain is expected beyond Tuesday through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 67 78 49 67 39 / 100 70 60 30 0 Panama City 66 71 51 65 45 / 70 70 60 20 0 Dothan 62 75 43 63 39 / 90 60 50 20 10 Albany 65 76 44 64 39 / 100 70 60 30 10 Valdosta 66 80 48 65 39 / 100 70 60 50 10 Cross City 67 76 52 67 38 / 50 60 50 70 10 Apalachicola 67 73 52 65 44 / 60 70 60 40 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Pullin LONG TERM...Harrigan AVIATION...Lahr MARINE...Wool FIRE WEATHER...Harrigan HYDROLOGY...Wool
In the hours before
Special weather statement, Mar 19, 2:04 AM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Tallahassee FL 104 AM CDT MON MAR 19 2018 ALZ068-FLZ007-009-010-190645- Geneva AL-Holmes FL-North Walton FL-Washington FL- 104 AM CDT MON MAR 19 2018 ...SPECIAL WEATHER STATEMENT... At 104 AM CDT, National Weather Service doppler radar indicated a strong thunderstorm 12 miles southwest of Geneva, moving east at 40 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Geneva, Bonifay, De Funiak Springs, Slocomb, Union, Ponce De Leon, Caryville, Esto, Westville, Noma, Black, Gaskin, Kellys Crossroads, Cerrogordo, Lytle, Darlington, Gritney, Arrant Settlement, Geneva Municipal A/P and Glendale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3075 8624 3107 8611 3109 8559 3071 8564 TIME...MOT...LOC 0604Z 271DEG 34KT 3091 8603 ADL
Special weather statement, Mar 19, 2:20 AM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Tallahassee FL 220 AM EDT MON MAR 19 2018 FLZ012>014-112-190700- Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL- 220 AM EDT MON MAR 19 2018 ...SPECIAL WEATHER STATEMENT... At 220 AM EDT/120 AM CDT/, National Weather Service doppler radar indicated a strong thunderstorm near Panama City, moving northeast at 40 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield, Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park, Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station, Bayou George, West Panama City, Camp Flowers, Bahama Beach, Biltmore Beach and Bennett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3043 8562 3025 8520 3000 8569 3016 8595 TIME...MOT...LOC 0620Z 244DEG 35KT 3010 8572 ADL
Special weather statement, Mar 19, 2:42 AM EDT, 59 minutes before
Special Weather Statement National Weather Service Tallahassee FL 142 AM CDT MON MAR 19 2018 FLZ008>013-190745- Central Walton FL-Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL- Washington FL- 142 AM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON...NORTHEASTERN BAY...NORTHWESTERN CALHOUN...EAST CENTRAL WALTON...CENTRAL HOLMES AND WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 245 AM CDT... At 141 AM CDT, National Weather Service doppler radar indicated a strong thunderstorm near Bonifay, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vernon, Chipley, Bonifay, Marianna, Bradford, Cottondale, Greenwood, Ponce De Leon, Alford, Caryville, Wausau, Westville, Moose Pond, Whitehead Crossroads, Gritney, Camps Head, Lovedale, Bahoma, Miller Crossroads and Chipley Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3067 8603 3096 8574 3091 8502 3046 8529 TIME...MOT...LOC 0641Z 274DEG 33KT 3075 8579 ADL
Special weather statement, Mar 19, 3:32 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 AM EDT MON MAR 19 2018
FLZ010>014-016-017-026-027-112-GAZ155>157-190830-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Leon FL-Coastal Bay FL-Jackson FL-Washington FL-Inland Wakulla FL-
Decatur GA-Seminole GA-Grady GA-
332 AM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTH CENTRAL
GULF...NORTHEASTERN BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF
FLORIDA...NORTHWESTERN WAKULLA...GADSDEN AND LIBERTY COUNTIES IN BIG
BEND OF FLORIDA...SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF
FLORIDA...CENTRAL LEON COUNTY IN BIG BEND OF FLORIDA...SOUTHERN
DECATUR...SOUTHWESTERN GRADY AND SOUTHEASTERN SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 430 AM EDT/330 AM CDT/...
At 332 AM EDT/232 AM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm 12 miles south of Marianna, moving
east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Quincy, Blountstown, Havana, Marianna, Midway, Tallahassee,
Chattahoochee, Greensboro, Orange, Sneads, Gretna, Bristol,
Cottondale, Grand Ridge, Greenwood, Altha, Alford, Attapulgus, Rock
Bluff and Jewel Fire Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 8558 3088 8533 3076 8425 3011 8459
3009 8496 3023 8542
TIME...MOT...LOC 0732Z 279DEG 49KT 3060 8519
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:53 PM EDT | Special Weather Statement | TAE | Thomas | 52 min |
| Mar 19, 2:56 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 49 min |
| Mar 19, 3:13 PM EDT | Special Weather Statement | TAE | Baker | 47 min |
| Mar 19, 3:33 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 42 min |
| Mar 19, 3:45 PM EDT | Special Weather Statement | TAE | Lowndes | 30 min |
| Mar 19, 4:12 PM EDT | Special Weather Statement | TAE | Cook | 33 min |
| Mar 19, 4:14 PM EDT | Special Weather Statement | TAE | Calhoun | 46 min |
| Mar 19, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 43 min |
| Mar 19, 4:36 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 47 min |
| Mar 19, 2:04 AM EDT | Special Weather Statement | TAE | Holmes | 41 min |
| Mar 19, 2:20 AM EDT | Special Weather Statement | TAE | Bay | 40 min |
| Mar 19, 2:42 AM EDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 63 min |
| Mar 19, 3:32 AM EDT | Special Weather Statement | TAE | Calhoun, Gadsden, Jackson, Liberty | 58 min |
| Mar 19, 4:05 AM EDT | Tornado Warning | TAE | Liberty, Wakulla | 25 min |
| Mar 19, 4:12 AM EDT | Special Weather Statement | TAE | Jefferson, Leon | 48 min |
| Mar 19, 4:22 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 23 min |
| Mar 19, 4:28 AM EDT | Tornado Warning | TAE | Liberty, Wakulla | 12 min |
| Mar 19, 4:37 AM EDT | Gale Watch | TAE | 11 hr | |
| Mar 19, 4:37 AM EDT | Small Craft Advisory | TAE | 33 hr | |
| Mar 19, 4:37 AM EDT | Small Craft Advisory | TAE | 3 days | |
| Mar 19, 4:43 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Taylor, Wakulla | 32 min |
| Mar 19, 4:48 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 45 hr |
| Mar 19, 4:58 AM EDT | Special Marine Warning | TAE | 62 min | |
| Mar 19, 5:06 AM EDT | Special Weather Statement | TAE | Lafayette, Taylor, Wakulla | 54 min |
| Mar 19, 5:27 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 63 min |
| Mar 19, 5:57 AM EDT | Special Marine Warning | TAE | 33 min | |
| Mar 19, 6:04 AM EDT | Special Weather Statement | TAE | Dixie | 41 min |
| Mar 19, 6:28 AM EDT | Special Marine Warning | TAE | 62 min | |
| Mar 19, 7:26 AM EDT | Special Marine Warning | TAE | 49 min | |
| Mar 19, 12:08 PM EDT | Special Weather Statement | TAE | Walton | 52 min |
| Mar 19, 12:12 PM EDT | Special Marine Warning | TAE | 48 min | |
| Mar 19, 12:25 PM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Mar 19, 12:42 PM EDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Mar 19, 1:05 PM EDT | Special Marine Warning | TAE | 40 min | |
| Mar 19, 1:23 PM EDT | Special Weather Statement | TAE | Washington | 52 min |
| Mar 19, 1:38 PM EDT | Special Marine Warning | TAE | 37 min | |
| Mar 19, 1:52 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 25 min |
| Mar 19, 3:40 PM EDT | Gale Warning | TAE | 37 hr | |
| Mar 19, 3:56 PM EDT | High Surf Advisory | TAE | Bay, Gulf | 40 hr |
| Mar 19, 4:50 PM EDT | Special Weather Statement | TAE | Gadsden | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.